18 Endeavor, Suite 200, Irvine, CA

Can Latisse cause dark spots in the white part of the eye?

Questions & AnswersCategory: LatisseCan Latisse cause dark spots in the white part of the eye?
A patient asked 2 years ago

I have been using Lumigan/Latisse for a month now. Today I noticed two brown spots in the white part of my eye. Like freckles. Is that a side effect of using the drops? And if so, is it temporary or permanent? And should I discontinue using the drops?

1 Answers
Dr. Elham Jafari Staff answered 2 years ago

Latisse Causing Dark Spots?

 
Hi and thank you for your question! Although rare, Latisse can cause changes in pigmentation mainly seen as hyperpigmentation in eye lids. I have never seen the pigmentation in sclera (white part of the eyes) following Latisse, but if Latisse can cause hyperpigmentation in eyelids, it is not impossible that it might also cause that in sclera. We always advise patients to pay extra attention to ensure Latisse is only applied to the eyelashes and not the areas around. I recommend that you do a follow up with your prescribing physician so they can check it out and do a proper diagnosis. I hope it helps and good luck!

 


IMPORTANT: These answers are for educational purposes only and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.